MAUDE Adverse Event Report: STRYKER GMBH LAG SCREW, TI GAMMA3 Ø10.5X100MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LAG SCREW, TI GAMMA3 Ø10.5X100MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 30600100S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Perforation (2001)
Date of Event 03/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "i'm in peterborough hospital, they have a gamma nail where the lag screw has migrated into the pelvis.The extraction is today.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the visible marks on the lag screw confirm the migration.The device inspection revealed the following: the lag screw, the nail including the corresponding set screw and a locking screw were returned for evaluation.The visual inspection of the set screw has shown there is a strong deformation at one side of the set screw while the top surface has no visible mark that could be traced back to a contact with the bottom of the lag screw groove during tightening.The kind of the damage indicates that the set screw was most like tightened at the edge of the groove and not at the bottom as required.All grooves of the returned lag screw were inspected under the microscope and the typical imprint, which is caused during the tightening of the set screw in the groove is missing, there is no indication that the set screw was tightened in the groove after the insertion.There are thread shaped marks at the end of the lag screw visible.These marks are an indication for a contact between the set screw and the surface of the lag screw while the lag screw did migrate.Based on these marks it is possible to confirm the migration of the lag screw.A functional test with the received nail, lag screw and an intact sample set screw was performed.The set screw could be inserted and positioned in the grooves without any issues, after slight tightening of the set screw a clearly visible imprint was present in the groove of the lag screw.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was most likely caused by an improper positioning of the set screw.The visible damages indicate that the screw set was initially tightened on the edge instead of the bottom of the groove.After the set screw was then unscrewed by a quarter of a turn, as described in the surgical technique, it was no longer positioned in the lag screw groove as intended.If more information is provided, the case will be reassessed.
 
Additional Manufacturer Narrative
H6 imdrf results code has been updated.
 
Event or Problem Description
As reported: "i'm in (b)(6) hospital, they have a gamma nail where the lag screw has migrated into the pelvis.The extraction is today.".

Brand Name
LAG SCREW, TI GAMMA3 Ø10.5X100MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19086039
Report Number0009610622-2024-00150
Device Sequence Number15366587
Product Code HSB
UDI-Device Identifier04546540374943
UDI-Public04546540374943
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number30600100S
Device Lot NumberK1707A8
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer05/29/2024
09/19/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date06/26/2024
10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown